I'm currently on Levothyroxine and am wondering if synthroid is a better alternate..
Has anyone found out that synthroid was better than levothyroxine?
Synthroid is more expensive so I really need to know whether it is right choice..
The only side-effects I am getting are occasional light headness and dizziness,
which may or not be due to the thyroid meds....
Some people do great on Synthroid. I am one who did not. I have been on Levothyroxine (and am now currently), went to Synthroid then Levoxyl then back to Levothyroxine.
Mine is kind of a convoluted story as I'd never been on meds prior to my TT last year. My doc started me on a combo of Levo and Cytomel post TT. I was a little jittery on the combo, so I went to Synthroid only to try and convert my own T3... I absolutely hated it. I had joint pain so badly, especially in my hip (where I'd never had pain before), that I had them take me off of it in less than 6 weeks.
I won't bore you will all the gorey details, but I'll end by telling you that I'm right back where I started. Levothyroxine + Cytomel. We did change the ratio of the combo so everything works great for me now. But I wouldn't go back to Synthroid if you paid me to take it. I guess some people are allergic to the inert ingredients... What it was about Synthroid for me, I don't think I'll ever know. If you are experiencing no problems with Levothryoxine, stay on it!
And light headedness & dizziness are a symptom of not having enough thyroid hormone in your system... what are your numbers?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.